Illinois, 2020

Flooding in Illinois, February 13 to 21, 2020

February 13 to 21, 2020 · NWS PAH · 2 events in 2 counties and zones

Minor flooding occurred on the Wabash River. Low-lying woods and fields in the floodplain were inundated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding occurred on the Wabash River. Low-lying woods and fields in the floodplain were inundated. A few low-lying county roads were closed. A wet February contributed to another period of river flooding. Monthly rainfall was between 100 and 125 percent of normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 5:10 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 13, 5:10 AM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
510 AM CST Thu Feb 13 2020

.SHORT TERM...(Today through Tonight)
Issued at 240 AM CST Thu Feb 13 2020

An arctic front will move through this morning. Precip chances
will continue to decrease. It will be cloudy this morning. Models
decrease 925/850mb moisture from west to east from 18-00z, so
expect decreasing clouds this afternoon. Would not rule out a few
flurries until the lower clouds can move out. Temperatures by late
afternoon will range from the mid 20s along I-64 to mid 30s west
KY into SEMO near the TN/AR state lines.

Strong high pressure will continue south, ending up across the
region by Friday morning. Lows tonight will range from just below
10 degrees along I-64 in southern Illinois, to mid teens
elsewhere, under mostly clear skies. With the wind staying up most
of the night, wind chill temperatures will end up in the single
digits.

.LONG TERM...(Friday through Wednesday)
Issued at 240 AM CST Thu Feb 13 2020

Another very cold day is anticipated Friday as the high slowly
shifts east. Highs will only make it into the mid 20s to lower
30s. Return flow sets up on the backside of the high this weekend,
resulting in back to normal temperatures Saturday, and slightly
warmer than normal temperatures Sunday. Even though a weak cold
front is forecast to move through Sunday, we will maintain a dry
forecast. Sunday night into Monday a warm front is forecast to
move north across the area. We will carry a chance of rain as a
result. The focus will be out west to start the work week. An
upper level trof over the Rockies will move east, with low
pressure over the southern Plains moving northeast to the Great
Lakes Monday through Tuesday. Warm moist advection across the
region, and the passage of a front Tuesday means we will continue
our high likely chances of rain, peaking Monday night into
Tuesday, with chances diminishing Tuesday night into early
Wednesday. In the wake of the front, another strong high will
settle down across the nation's mid section, returning our
temperatures to below normal. In terms of model guidance, we
maintained continuity from the previous forecast, and incorporated
a blend of the GFS/ECMWF and their ensemble mean solutions.

&&

.AVIATION...
Issued at 510 AM CST Thu Feb 13 2020

MVFR/IFR cigs should transition to MVFR today, with decreasing
clouds from west to east this afternoon and evening. Gusty NNW
winds 10 to 20+ kts likely today, diminishing to around 10 kts,
or less tonight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Feb 13, 3:05 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
305 AM CST Thu Feb 13 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
305 AM CST Thu Feb 13 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Minimum wind chill temperatures tonight will range from near zero
along Interstate 64 in southern Illinois, to the single digits
elsewhere.

Some area rivers are in flood. Refer to the warnings and
statements for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Area river flooding will continue. Refer to the warning and
statement products for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Wabash

When
February 13, 9:00 AM CST to February 20, 3:00 PM CST
Where
Wabash County, 1.51 mi ESE of Mt Carmel to 2.28 mi ENE of Mt Carmel
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.410, -87.745

Flood, White

When
February 13, 4:00 PM CST to February 21, 3:00 AM CST
Where
White County, Maunie to 1.66 mi ESE of Emma
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.030, -88.050

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872388, 872389.